MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was automatically detached when adjusting the coil.A stent was used to remove the coil from the patient successfully: no medical or surgical intervention was required.It was unknown if there was any damage to the pushwire, and unknown if there was any friction.Repositioning was performed three times, no detachment attempts were made, no rotation was performed, and a continuous flush was used.A replacement product was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left posterior communicating (pcom) artery with a max diameter of 8 mm and a 5 mm neck diameter.It was noted the patient's blood flow was unknown and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium prime coil and echelon-10 micro catheter were returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.¿ visual inspection/damage location details: no damage was found with the echelon-10 catheter hub.No bends or kinks were found with the catheter body.The axium prime pusher appears to be broken within the echelon-10 catheter lumen at ~7.0cm from the proximal end of the catheter hub.The axium prime pusher was found extending out from within the echelon-10 distal tip for ~39.5cm.The axium prime pusher was found bent at ~3.0cm from the pusher¿s distal end.In addition, the pusher was found bet at the distal end, proximal to the lumen stop.The shield coil was found in good condition.The release wire coin was found against the lumen stop.The implant coil was found not attached to the pusher.The implant coil was found to have broken off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The implant coil was not returned with the pusher.The axium pusher could not be removed from within the echelon-10 catheter lumen as it was found to be stuck.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed.However, the implant coil was found broken rather than prematurely detached.It is likely the damages found with the returned device occurred during the multiple repositioning attempts subsequently causing the implant coil to break during removal.Regarding the damages found with the pusher (bent/broken), damage can occur if the device is advanced against resistance.However, information regarding if there was any difficulty or resistance during delivery was not provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12285933
Report Number2029214-2021-00981
Device Sequence Number11558486
Product Code KRD
UDI-Device Identifier00847536032200
UDI-Public00847536032200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot NumberB176438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale